|Fatugue and Drug stop
Mar 25, 2005
I have done a complete drug change.I am on T-20,tiponivier(sp)norvir,videx and truvada. I hAVE NO ENERGY and want to know if i stop one of the drugs at a time, will I get to feeling better. My viral load went to udecectable and my t-cells went from 68 to 168. Help if you can.Bob
Response from Dr. Frascino
The real question here is what exactly is causing your fatigue. Could it be one or more of your new medications? Yes, it's possible, but I wouldn't jump to that conclusion without a thorough evaluation to determine precisely as possible all the potential contributing factors. Fatigue in the setting of HIV/AIDS is often multifactorial. That means there are often a number of underlying factors, all working at the same time to make you feel wiped out. There is no doubt your current regimen is working well for you immunologically (raising your CD4s from 68 to 168) and virologically (driving your viral load to undetectable). That's great news! Now we need to add "quality of life" into the equation.
Did you know fatigue is the most common symptom we "virally enhanced" folks have??? Remember that old lyric, "Don't it always seem to go, you don't know what you've got till it's gone?" I'm not sure Joni Mitchell was talking about energy when she wrote that line, but it certainly seems to apply to HIV-related fatigue!
So what should you do? You need to talk to your HIV specialist and begin an evaluation to identify what's zapping your zip. I've written extensively about the top "fatiguers" and you can read about these in the archives on this site. The short list includes:
2. hormonal problems hypogonadism, hypothyroidism, and adrenal insufficiency
3. psychological causes depression, anxiety, stress, etc.
4. unrecognized infections
5. inadequate attention to basic human requirements, such as sleep, rest, diet and exercise
6. medication side effects, toxicities or drug interactions
7. HIV itself
However, your particular zip zappers may be trickier to diagnose than those listed above. It may take several visits, specific tests and some collaborative detective work to pin down the exact culprits, but it's worth the effort, even if all you feel like doing at the moment is dropping everything and hibernating.
Once the causes of your fatigue are identified, you'll need to treat each and every one body, mind and spirit! So should you try sequentially stopping your meds? That certainly would not be my first recommendation (or second, or third either, by the way). Instead I'd suggest you begin by reviewing the archives, talking to your HIV specialist, becoming proactive in the investigation.
Let me know what you discover and we'll pass the information on to others searching for their lost strive-and-thrive spirit.
shot in the eye
- How Long Can A Person Be Infected With Hiv Before Showing Signs Of Infection?
- How Do You Clear Up Dark Marks On Skin In Hiv Patients?
- Can Straight Guys Get Hiv The First Time They Have Sex?
- Is Thrush The Same As Chlamydia?
- Nervous About Hiv After Had Sex Without Condom
- Woman Arrested For Spreading Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.